Alert archive / Maryland / Flash Flood Warnings in 2006

Flash Flood Warning 17, NWS Baltimore/Washington

June 24, 2006Harford County, Maryland

NWS Baltimore/Washington issued this flash flood warning at Jun 24, 2006, 4:37 PM EDT for Harford County, Maryland. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2006, 4:37 PM EDT (20:37 UTC)
Expired
Jun 24, 2006, 8:30 PM EDT
In force
4 hr
Issued by
NWS Baltimore/Washington
Area
Counties, with a storm outline in the text

County Harford County, MD

The radar

The Dover AFB radar (KDOX), 108 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 3:06 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 24, 3:06 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
306 PM EDT SAT JUN 24 2006

.SHORT TERM... TONIGHT AND SUNDAY...

SHOWERS AND TSTMS FIRING RIGHT ALG STALLED OUT BDRY THAT STRETCHES
FROM NEW ENGLAND SWWD THRU NRN VA AND INTO SWRN VA. IT APPEARS
CVRG WILL CONTINUE TO INCREASE THIS EVENING AS BDRY SLOWLY
RETREATS WWD TONIGHT. AXIS OF HEAVIEST RAINFALL LOOKS TO SET UP
NORTH AND WEST OF LINE FROM NRN BALTIMORE COUNTY SSWD TO LEESBURG
TO HIGHLAND VA INVOF OF SFC AND H85 FRONTS. TRAINING OF
CELLS...HIGH PW AIR...HIGH K INDICES AND FVRBL JET DYNAMICS
ON RIGHT ENTRANCE REGION SUGGEST HI RAINFALL TOTALS WITH SOME OF
THESE SHOWERS. TWO TO FOUR INCHES OF RAIN CAN BE EXPECTED WITH ISOLD
HIGHER AMTS POSSIBLE. TOMORROW...AXIS OF HVY RAINFALL LOOKS TO
SHIFT NW AS SFC BDRY RETREATS.

&&

.LONG TERM... SUNDAY NIGHT THROUGH SATURDAY...

FOCUS FOR CONVECTIVE HVY RAINS SHIFTS TO THE NW SUN NGT INTO MON AS
BNDRY SHIFTS DUE TO WAVE PROPAGATION. WILL CARRY LIKELY POPS W OF
THE BL RIDGE SUN NGT AND MON MRNG WITH CHC TO THE E OF THE BLUE
RIDGE. MON/TUE LOOK FOR THE BNDRY TO SHIFT E PERHAPS AND MORE
IMPORTANTLY...SRLY ADVECTIVE FLOW IS FCST TO INCRS BY GFS WITH SOME
TROPICAL PLUME MOISTURE POSSIBLY ADVECTING INTO THE MID ATLC. WILL
CARRY LIKELY POPS MON NGT/TUE ACROSS THE AREA B4 BACKING DOWN TO CHC
POPS...WHICH CONTINUE THROUGH THE REMAINDER OF THE SHORT TERM. FLASH
FLOOD WATCH WILL LEAVE INTACT...INSTEAD OF EXTENDING INTO SUNDAY
AFTERNOON FOR NOW. WITH BNDRY EXPECTED TO SHIFT NW. OVERNGT SHIFT
WILL RE-EVALUATE IF NEEDED TO EXTEND THE WATCH BEYOND SUNDAY.

&&

.AVIATION...RAIN LOOKS TO INCREASE IN CVRG TONIGHT. MAINLY MFVR
TONIGHT WITH IFR POSSIBLE IN HVY TSRA.

&&

.MARINE...SRLY FLOW GENERALLY 15 KTS OR LESS. NO FLAGS.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH FOR DCZ001 UNTIL 8 AM SUNDAY.
MD...FLASH FLOOD WATCH FOR MDZ002>007-009>011-013-014 UNTIL 8 AM
     SUNDAY.
VA...FLASH FLOOD WATCH FOR VAZ021-025>031-036>042-050>054 UNTIL 8
     AM SUNDAY.
WV...FLASH FLOOD WATCH FOR WVZ048>055 UNTIL 8 AM SUNDAY.
MARINE...NONE.

&&

SHORT TERM...ROSA
LONG TERM...BROTHERTON
AVIATION...ROSA

MARINE...ROSA
Hazardous weather outlook, Jun 24, 12:05 PM EDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1205 PM EDT SAT JUN 24 2006

ANZ530>537-DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-
025>031-036>042-050>057-WVZ048>055-251000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-
PENDLETON-HARDY-
1205 PM EDT SAT JUN 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FRONT WILL REMAIN STATIONARY OVER THE REGION THROUGH THE NEXT
FEW DAYS KEEPING THE THREAT FOR SHOWERS AND THUNDERSTORMS. GIVEN
HIGH MOISTURE CONTENT IN THE ATMOSPHERE...SOME OF THESE SHOWERS
COULD PRODUCE LOCALLY HEAVY RAINFALL.

A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF THE AREA...EXCEPT
SOUTHEASTERN MARYLAND...FOR POTENTIAL FLASH FLOOD CONDITIONS.
RAINFALL THROUGH LATE TONIGHT OF TWO TO FOUR INCHES IS
POSSIBLE...WITH LOCALLY HIGHER AMOUNTS IN AREAS OF PERSISTENT
THUNDERSTORMS. FLOODING OF SMALL STREAMS AND CREEKS MAY BECOME A
SIGNIFICANT PROBLEM...IN ADDITION TO URBAN AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED HEAVY RAINFALL IS POSSIBLE AGAIN SUNDAY THROUGH
TUESDAY...MAINLY ALONG AND WEST OF THE BLUE RIDGE.

A TROPICAL SYSTEM COULD IMPACT THE SOUTHEASTERN AND MID ATLANTIC
REGIONS LATER IN THE WEEK...BRINGING THE POTENTIAL FOR ADDITIONAL
HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS...PLEASE RELAY ANY REPORTS TO THE NATIONAL
WEATHER SERVICE IN STERLING VIRGINIA.

In the hours before

Local storm report, Jun 24, 11:04 AM EDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1104 AM EDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     HAIL             WEYERS CAVE             38.29N 78.91W
06/23/2006  E0.75 INCH       AUGUSTA            VA   TRAINED SPOTTER

0735 PM     HAIL             WEYERS CAVE             38.29N 78.91W
06/23/2006  E1.00 INCH       AUGUSTA            VA   AMATEUR RADIO

            HAM OPERATOR REPORTS QUARTER SIZED HAIL

0743 PM     TSTM WND GST     3 NE MOUNT SIDNEY       38.29N 78.92W
06/23/2006  M0.00 MPH        AUGUSTA            VA   AWOS

            51 KT/59 MPH WINDS AT SHENANDOAH VALLEY AIRPORT SHD.

0743 PM     TSTM WND GST     3 NE MOUNT SIDNEY       38.29N 78.92W
06/23/2006  M59.00 MPH       AUGUSTA            VA   AWOS

            51 KT/59 MPH WIND GUST REPORTED AT SHENANDOAH VALLEY
            AIRPORT SHD.

0750 PM     TSTM WND DMG     VERONA                  38.20N 79.01W
06/23/2006                   AUGUSTA            VA   EMERGENCY MNGR

            BARN DESTROYED ON RTE 612 NEAR VERONA

0800 PM     TSTM WND DMG     CRIMORA                 38.16N 78.84W
06/23/2006                   AUGUSTA            VA   COUNTY OFFICIAL

            TREES AND POWERLINES BLOWN DOWN IN CRIMORA...MOUNT SIDNEY
            AND WEYERS CAVE. COUNTY EOC REPORT.

0840 PM     TSTM WND DMG     YANCEY MILLS            38.05N 78.73W
06/23/2006                   ALBEMARLE          VA   COUNTY OFFICIAL

            EOC REPORTS TREES DOWN ALONG I-64 MILE MARKERS 107 AND
            108.

1027 PM     FLASH FLOOD      KEENE                   37.87N 78.56W
06/23/2006                   ALBEMARLE          VA   COUNTY OFFICIAL

            ROADS CLOSED DUE TO HIGH WATER

1120 PM     FLASH FLOOD      6 SE NELLYSFORD         37.83N 78.79W
06/23/2006                   NELSON             VA   COUNTY OFFICIAL

            COUNTY ROAD 617 CLOSED DUE TO FLASH FLOODING FROM BUCK
            CREEK. EOC REPORT.

&&

JBROTH
Local storm report, Jun 24, 11:20 AM EDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1120 AM EDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     HAIL             WEYERS CAVE             38.29N 78.91W
06/23/2006  E0.75 INCH       AUGUSTA            VA   TRAINED SPOTTER

0735 PM     HAIL             WEYERS CAVE             38.29N 78.91W
06/23/2006  E1.00 INCH       AUGUSTA            VA   AMATEUR RADIO

            HAM OPERATOR REPORTS QUARTER SIZED HAIL

0743 PM     TSTM WND GST     3 NE MOUNT SIDNEY       38.29N 78.92W
06/23/2006  M0.00 MPH        AUGUSTA            VA   AWOS

            51 KT/59 MPH WINDS AT SHENANDOAH VALLEY AIRPORT SHD.

0743 PM     TSTM WND GST     3 NE MOUNT SIDNEY       38.29N 78.92W
06/23/2006  M59.00 MPH       AUGUSTA            VA   AWOS

            51 KT/59 MPH WIND GUST REPORTED AT SHENANDOAH VALLEY
            AIRPORT SHD.

0750 PM     TSTM WND DMG     VERONA                  38.20N 79.01W
06/23/2006                   AUGUSTA            VA   EMERGENCY MNGR

            BARN DESTROYED ON RTE 612 NEAR VERONA

0800 PM     TSTM WND DMG     WAYNESBORO              38.07N 78.90W
06/23/2006                   CITY OF WAYNESBORO VA   EMERGENCY MNGR

            SEVERAL TREES DOWN ACROSS THE CITY

0800 PM     TSTM WND DMG     CRIMORA                 38.16N 78.84W
06/23/2006                   AUGUSTA            VA   COUNTY OFFICIAL

            TREES AND POWERLINES BLOWN DOWN IN CRIMORA...MOUNT SIDNEY
            AND WEYERS CAVE. COUNTY EOC REPORT.

0840 PM     TSTM WND DMG     YANCEY MILLS            38.05N 78.73W
06/23/2006                   ALBEMARLE          VA   COUNTY OFFICIAL

            EOC REPORTS TREES DOWN ALONG I-64 MILE MARKERS 107 AND
            108.

1027 PM     FLASH FLOOD      KEENE                   37.87N 78.56W
06/23/2006                   ALBEMARLE          VA   COUNTY OFFICIAL

            ROADS CLOSED DUE TO HIGH WATER

1120 PM     FLASH FLOOD      6 SE NELLYSFORD         37.83N 78.79W
06/23/2006                   NELSON             VA   COUNTY OFFICIAL

            COUNTY ROAD 617 CLOSED DUE TO FLASH FLOODING FROM BUCK
            CREEK. EOC REPORT.

&&

JBROTH

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 9:23 PM EDTFlash Flood WarningLWXAlbemarle, Augusta, City of Charlottesville, City of Staunton, City of Waynesboro3 hr
Jun 23, 10:40 PM EDTFlash Flood WarningLWXNelson3 hr
Jun 24, 7:14 PM EDTFlash Flood WarningLWXAlbemarle, Nelson, City of Charlottesville4 hr
Jun 24, 7:30 PM EDTFlash Flood WarningLWXFairfax, Prince William, City of Fairfax, City of Manassas, City of Manassas Park4 hr
Jun 24, 7:31 PM EDTFlash Flood WarningLWXCulpeper3 hr
Jun 24, 5:40 PM EDTFlash Flood WarningLWXBaltimore4 hr

Nearby

Flash Flood Warnings in Maryland, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.